Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 359, NWS Jackson, MS

June 11, 2012Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2012, 10:19 PM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 71 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 10:19 PM CDT (03:19 UTC)
Expired
Jun 11, 2012, 11:30 PM CDT
In force
71 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Jun 11, 10:40 PM CDTTSTM WND DMG3 Sw West Hattiesburg, MSA FEW SMALL TREES DOWNED IN THE OAK GROVE AREA
Jun 11, 10:40 PM CDTTSTM WND DMG4 W West Hattiesburg, MSPOWER LINES DOWNED NEAR US HIGHWAY 98 AND COLE ROAD
Jun 11, 10:40 PM CDTTSTM WND DMGPetal, MSA TREE FELL ON A HOUSE ALONG HIGHWAY 42
Jun 11, 10:50 PM CDTTSTM WND DMG6 S Hattiesburg, MSTREES AND POWERLINES DOWNED ON ELKS LAKE ROAD
Jun 11, 10:55 PM CDTTSTM WND DMG4 Ssw Columbia, MSPOWER LINES WERE DOWNED AT MS HIGHWAY 35 AND OLD JAMESTOWN ROAD NEAR FOXWORTH
Jun 11, 11:00 PM CDTTSTM WND DMGMclaurin, MSTREES DOWNED AT CARTER ROAD AND OLD HIGHWAY 49...AND RIFLE RANGE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:37 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3962 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3962 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS54 KJAN 120319
SVRJAN
MSC035-073-091-120430-
/O.NEW.KJAN.SV.W.0359.120612T0319Z-120612T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1130 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTH OF BUNKER HILL TO 8 MILES NORTHEAST OF SUMRALL
  TO 15 MILES NORTHEAST OF MACEDONIA MOVING SOUTH AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EASTABUCHIE BY 1025 PM CDT...
  RAWLS SPRINGS AND SUMRALL BY 1030 PM CDT...
  MACEDONIA AND BUNKER HILL BY 1035 PM CDT...
  GOSS...IMPROVE...WEST HATTIESBURG AND PETAL BY 1040 PM CDT...
  MORGANTOWN BY 1045 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8983 3107 8985 3107 8992
      3113 8994 3113 9001 3124 9004 3139 9004
      3139 8982 3143 8982 3144 8914 3091 8913
      3091 8934
TIME...MOT...LOC 0319Z 357DEG 30KT 3153 8985 3148 8944
          3154 8901

$$

GRG
4 follow-up statements
072 
WWUS54 KJAN 120338
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 PM CDT MON JUN 11 2012

MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1038 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FORREST...LAMAR AND MARION COUNTIES...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BUNKER HILL TO WEST HATTIESBURG TO MACEDONIA MOVING
SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MORGANTOWN...HOLLY SPRINGS AND SUNRISE BY 1045 PM CDT...
  COLUMBIA BY 1050 PM CDT...
  PURVIS BY 1055 PM CDT...
  KOKOMO AND MCLAURIN BY 1100 PM CDT...
  PICKWICK...BAXTERVILLE AND PINEBUR BY 1105 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS 
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8983 3107 8985 3107 8992
      3113 8994 3113 9001 3124 9004 3139 9004
      3139 8982 3143 8982 3144 8914 3091 8913
      3091 8934
TIME...MOT...LOC 0338Z 357DEG 30KT 3137 8984 3129 8947
          3139 8915

$$

GRG
958 
WWUS54 KJAN 120355
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 PM CDT MON JUN 11 2012

MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1055 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FORREST...LAMAR AND MARION COUNTIES...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLUMBIA TO PURVIS TO SUNRISE MOVING SOUTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MCLAURIN...BAXTERVILLE AND PINEBUR BY 1100 PM CDT...
  ROCK HILL AND PICKWICK BY 1105 PM CDT...
  LUMBERTON BY 1110 PM CDT...
  BROOKLYN AND SANDY HOOK BY 1115 PM CDT...
  MAXIE BY 1120 PM CDT...
  MAXIE BY 1125 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8983 3107 8985 3107 8992
      3113 8994 3113 9001 3124 9004 3139 9004
      3139 8982 3143 8982 3139 8945 3144 8914
      3091 8913 3091 8934
TIME...MOT...LOC 0355Z 357DEG 32KT 3120 8985 3112 8946
          3125 8914

$$

GRG
809 
WWUS54 KJAN 120407
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT MON JUN 11 2012

MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1107 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FORREST...LAMAR AND MARION COUNTIES...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PICKWICK TO LUMBERTON TO MCLAURIN MOVING SOUTH AT 35
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROOKLYN AND SANDY HOOK BY 1115 PM CDT...
  MAXIE BY 1125 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8983 3107 8985 3107 8992
      3113 8994 3113 9001 3124 9004 3139 9004
      3136 8977 3128 8947 3138 8915 3091 8913
      3091 8934
TIME...MOT...LOC 0407Z 357DEG 32KT 3109 8984 3101 8945
          3114 8913

$$

GRG
322 
WWUS54 KJAN 120421
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT MON JUN 11 2012

MSC035-073-091-120430-
/O.CON.KJAN.SV.W.0359.000000T0000Z-120612T0430Z/
MARION MS-LAMAR MS-FORREST MS-
1121 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN FORREST...SOUTHERN LAMAR AND SOUTHERN MARION COUNTIES...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SANDY HOOK TO LUMBERTON TO BROOKLYN MOVING SOUTH AT 35
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAXIE BY 1130 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3100 8935 3100 8941 3097 8944 3097 8947
      3101 8951 3100 8983 3107 8985 3107 8992
      3113 8994 3113 9001 3124 9004 3131 9004
      3114 8948 3120 8915 3091 8913 3091 8934
TIME...MOT...LOC 0421Z 357DEG 32KT 3103 8986 3095 8947
          3108 8915

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:00 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 11, 6:00 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT MON JUN 11 2012

..SEVERE THUNDERSTORM COMPLEX PUSHING SOUTHEAST INTO THE REGION THIS
EVENING...

.UPDATE...UPDATED ZONES AND PRODUCTS FOR INCLUSION OF SEVERE
THUNDERSTORM WATCH NUMBER 375 FOR PORTIONS OF THE FORECAST AREA
ALONG AND NORTH OF WINNSBORO...TO JACKSON...TO MERIDIAN THROUGH 10
PM CDT.

SEVERE THUNDERSTORM COMPLEX WITH A HISTORY OF WIDESPREAD WIND DAMAGE
JUST TO OUR NORTH IS BEGINNING TO PUSH SOUTH INTO NORTHERN PORTIONS
OF THE REGION CURRENTLY. PREVIOUS NOTION THAT THE WESTERN EXTENT OF
THIS COMPLEX WOULD BE EAST OF OUR WESTERN COUNTIES/PARISHES STARTING
TO PROVE FALSE AS THE OVERALL MCS HAS TURNED A LITTLE MORE DUE
SOUTH. MOST INTENSE PORTIONS OF THE COMPLEX ARE MOVING INTO THE
ARKLAMISS DELTA AND ALONG AND JUST EAST OF THE GOLDEN TRIANGLE. THE
FORMER INTENSITY MAX CORRESPONDS TO MOVEMENT INTO BEST INSTABILITY
AXIS WHILE LATTER MAX CORRESPONDS TO BETTER BAROCLINIC AND UPPER
LEVEL SUPPORT. COULD BE A ZONE IN THE MIDDLE OF THESE INTENSITY
MAXIMA WHERE WINDS WILL NOT BE AS STRONG...BUT EVEN IN THESE AREAS
GUSTS UP TO SEVERE CRITERIA ARE STILL HIGHLY POSSIBLE.

ZONES UPDATED TO INCREASE POPS IN MOST AREAS THROUGH THE EVENING AND
TO SPEED UP TIMING JUST A BIT. PREVIOUS IDEA OF SEVERE POTENTIAL
EXISTING (FROM MAINLY DAMAGING WINDS) WELL SOUTH INTO THE CWA THIS
EVENING IS VERY VALID...ALTHOUGH HIGH END GUST POTENTIAL WILL LIKELY
DROP OFF LATER THIS EVENING AS ACTIVITY PUSHES INTO FAR SOUTHERN
ZONES. /BB/

&&

.PREV DISCUSSION... /ISSUED 430 PM CDT MON JUN 11 2012/

SHORT TERM...CURRENTLY WATCHING RATHER WELL-DEVELOPED THUNDERSTORM
COMPLEX (WHICH HAS BEEN PRODUCING DAMAGING WINDS AND SOME REPORTS OF
LARGE HAIL) PUSHING SOUTHEAST TOWARD THE NORTHERN FRINGES OF OUR
FORECAST AREA. AS HAS GENERALLY BEEN ANTICIPATED WITH THIS
SYSTEM...THE COMPLEX IS EXPECTED TO HOLD TOGETHER WITH SUFFICIENT
STRENGTH TO CONTINUE TO SEVERE RISK AS IT MOVES INTO THE HEART OF
THE REGION THIS EVENING. THE COMBINATION OF STORM RELATIVE LOW LEVEL
SHEAR AND INSTABILITY NORTH OF I-20 EARLY THIS EVENING COULD POSE A
PARTICULARLY STRONG RISK FOR WIDESPREAD WINDS GUSTS IN EXCESS OF 70
MPH. THERE HAS BEEN SOME INDICATION THAT THE WESTERN EXTENT OF THE
STORM COMPLEX MAY END UP PASSING EAST OF OUR WESTERN-MOST COUNTIES
AND PARISHES AND THIS TREND WILL HAVE TO BE MONITORED.
HOWEVER...GIVEN THE CONSENSUS OF PREVIOUS GUIDANCE AND THE
EXPECTATION OF SOME SLIGHT SOUTHWARD TURNING OF MOVEMENT VECTORS IT
WOULD BE PREMATURE AT THIS POINT TO DE-EMPHASIZE THE RISK THERE.
SOMEWHAT LESSER SHEAR AND INSTABILITY INGREDIENTS SOUTH OF I-20 LATE
THIS EVENING SHOULD ALLOW FOR A LITTLE LESS SIG SVR POTENTIAL IN
THOSE AREAS...BUT AT LEAST SOME DAMAGING WIND WILL PERSIST. STILL
EXPECT MOST OF THE CONVECTION SHOULD BE OVER IN THE CWA BY LATE
TONIGHT WITH TEMPERATURES BOTTOMING-OUT A LITTLE BELOW MAV GUIDANCE.

FOR TOMORROW THE SITUATION IS VERY COMPLEX AND HINGES UPON THE
SPECIFIC EVOLUTION OF THINGS TONIGHT. FOR EXAMPLE...MANY HIRES MODEL
RUNS WHICH HAVE MODELED CONVECTION THUS FAR QUITE WELL SO FAR INSIST
DEEP MOISTURE AND INSTABILITY AXIS WILL BE DISRUPTED SO MUCH BY
TONIGHTS CONVECTION THAT LITTLE THUNDERSTORM ACTIVITY WILL FORM
TOMORROW. MEANWHILE...THE LARGER-SCALE EUROPEAN MODEL (WHICH IS
SURPRISINGLY NOT DOING A TERRIBLE JOB WITH THE CURRENT CONVECTION)
BREAKS OUT VERY ROBUST STORMS ACROSS AT LEAST THE SOUTHERN
TWO-THIRDS OF OUR REGION TOMORROW AFTERNOON ALONG A SOUTHWARD
ADVANCING FRONTAL BOUNDARY. THE LATTER SCENARIO IS LOOKING MORE
PLAUSIBLE SINCE THE RESERVOIR OF MOISTURE AND INSTABILITY TO OUR
WEST DOES NOT LOOK TO BE ERADICATED BY ANY CONVECTION DEVELOPING
LATER AND MOISTURE TRANSPORT VECTORS WILL COME FROM THE WEST
TOMORROW AHEAD OF THE BOUNDARY. IT IS QUITE POSSIBLE A DIFFERENT
THUNDERSTORM COMPLEX WILL GET GOING TO OUR WEST LATE TONIGHT...WHICH
MAY SUBSEQUENTLY TRY TO PUSH INTO PART OF OUR REGION RELATIVELY
EARLY ON TUESDAY. THAT SAID...THE MOST LIKELY EVOLUTION WILL BE FOR
MOST OF THE CONVECTION TO HOLD OFF IN OUR REGION UNTIL LATER ON
TUESDAY...WHEN INSTABILITY WILL AGAIN BE HIGH...SHEAR
MODERATE...AND THE RISK FOR AT LEAST SOME SEVERE WEATHER PRESENT.
/BB/

LONGER TERM...WEDNESDAY THROUGH NEXT SUNDAY...THE COLD FRONT WILL
PUSH SOUTH THROUGH MOST OF THE FORECAST AREA WEDNESDAY AND STALL
BEFORE REACHING THE GULF COAST. A DRIER AIRMASS FOLLOWING THE FRONT
WILL BRIEFLY SETTLE OVER THE ARKLAMISS...BUT MODELS ARE IN GENERAL
AGREEMENT THAT A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL CUT OFF FROM
THE WESTERLIES AND SLOWLY MIGRATE SEWD INTO THE LOWER MS VALLEY
REGION. THIS LOW WILL HELP TO MOISTEN THE AIRMASS AND PROMOTE A MORE
FAVORABLE ENVIRONMENT FOR SUMMERTIME DIURNAL TSTM
ACTIVITY...PARTICULARLY ALONG THE HWY 84 CORRIDOR FROM THURS THROUGH
THE WEEKEND. HOWEVER MOISTURE/INSTABILITY WILL BE MARGINAL FOR
GETTING MORE THAN ISOLATED TO SCATTERED CONVECTIVE PCPN COVERAGE.
OTHERWISE...EXPECT SEASONABLE TEMPERATURES WITH HIGHS GETTING TO
AROUND 90F WHILE LOWS DROP OFF INTO THE MID/UPPER 60S.
/EC/

&&

.AVIATION...GENERALLY VFR CONDITIONS SCT-BKN 3-5KFT WILL CONTINUE
FOR MOST AREAS THE REMAINDER OF THE AFTERNOON. CIGS/VSBYS WILL
DETERIORATE QUICKLY OVER NRN ZONES BY 6 PM WHEN A SQUALL LINE OF
STRONG AND SEVERE STORMS MOVES IN FROM THE NORTH. THE LINE OF STORMS
WILL PROCEED TO THE S ACROSS THE REGION...REACHING THE I-20 CORRIDOR
BETWEEN 8 AND 10 PM AND MOVING INTO SRN ZONES BETWEEN 10 PM AND
MIDNIGHT. IFR/MVFR CIGS/VSBYS CAN BE EXPECTED IN HEAVIER PRECIP WITH
THE LINES OF STORMS. VSBYS WILL RECOVER TO VFR IN THE WAKE OF THE
STORMS WITH BKN-OVC CIGS 3-5K FEET. WIND GUSTS ARE EXPECTED TO BE
MOST INTENSE OVER NRN ZONES WITH POSSIBLE WIND GUSTS TO 70-80 MPH
WITH GUSTS TO 60 MPH EXPECTED OVER SRN AREAS. WIDESPREAD MVFR CIGS
WILL DEVELOP TOWARD MORNING ACROSS THE AREA WITH LOCAL MVFR VSBYS
THROUGH 13Z. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  72  90 /  79  59  50  24
MERIDIAN      71  89  71  92 /  80  60  42  19
VICKSBURG     72  90  70  90 /  78  55  52  29
HATTIESBURG   73  91  73  92 /  61  48  30  35
NATCHEZ       73  89  71  89 /  66  40  32  46
GREENVILLE    71  90  69  89 / 100  50  32  17
GREENWOOD     70  90  68  89 / 100  47  30  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/03/EC
Hazardous weather outlook, Jun 11, 3:18 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT MON JUN 11 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>046-122030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
318 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTH
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE
AFTERNOON TODAY AND EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER
RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS WITH THE
POTENTIAL FOR DESTRUCTIVE WINDS FROM 70 TO 80 MPH. RESIDENTS ARE
URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE
HAIL WILL ALSO BE POSSIBLE.

SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX
WILL MOVE INTO THE AREA DURING THE LATE AFTERNOON. THE RISK OF
SEVERE STORMS WILL CONTINUE THROUGH THE EARLY EVENING AND SHOULD END
BY 8 OR 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LAZ015-016-023-025-MSZ047>058-122030-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
318 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS FROM 60 TO 70 MPH. RESIDENTS ARE URGED TO TAKE
COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO
BE POSSIBLE.

SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX
WILL MOVE INTO THE AREA DURING THE EVENING. THE RISK OF SEVERE
STORMS SHOULD END BY 10 OR 11 PM.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE
PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE
AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE
POTENTIAL FOR STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING AND AGAIN TUESDAY.

LAZ024-026-MSZ059>066-072>074-122030-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
318 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. THE
PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE.

SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX
WILL MOVE INTO THE AREA TONIGHT. THE RISK OF SEVERE STORMS WILL
CONTINUE UNTIL 1 AM.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE
PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60
MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE.

A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE
AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE
POTENTIAL FOR STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Jun 11, 9:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     MAGEE                   31.87N 89.73W
06/11/2012                   SIMPSON            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. THREE ROADS BLOCKED BY TREES.

&&

DL
Local storm report, Jun 11, 10:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1005 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     SANDERSVILLE            31.79N 89.04W
06/11/2012                   JONES              MS   EMERGENCY MNGR

            TREE AND POWER LINES DOWNED ALONG US HIGHWAY 11 ON THE
            SOUTH SIDE OF SANDERSVILLE

&&

DL
Local storm report, Jun 11, 10:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
06/11/2012                   HINDS              MS   BROADCAST MEDIA

            GAS STATION PARKING LOTS FLOODED AND CARS STALLING ON
            HIGH STREET

&&

DL
Local storm report, Jun 11, 10:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HEAVY RAIN       6 WSW CLINTON           32.30N 90.42W
06/11/2012  M1.67 INCH       HINDS              MS   AWOS

            MEASURED AT RAYMOND AIRPORT...KJVW

&&

DL
Local storm report, Jun 11, 10:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      1 E HICKORY             32.32N 89.00W
06/11/2012                   NEWTON             MS   LAW ENFORCEMENT

            WATER COVERING PORTION OF HIGHWAY 80 JUST EAST OF HICKORY
            AS REPORTED BY COUNTY SHERIFF

&&

BRYANT
Local storm report, Jun 11, 10:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     NEWTON                  32.32N 89.16W
06/11/2012                   NEWTON             MS   LAW ENFORCEMENT

            TREES REPORTED DOWN COUNTY-WIDE

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:13 PM CDTSevere Thunderstorm WarningJANHolmes, Sharkey, Yazoo62 min
Jun 11, 7:19 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Neshoba, Winston71 min
Jun 11, 7:22 PM CDTSevere Thunderstorm WarningJANKemper53 min
Jun 11, 7:49 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo56 min
Jun 11, 7:51 PM CDTSpecial Weather StatementJANNewton29 min
Jun 11, 7:56 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren79 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott72 min
Jun 11, 8:09 PM CDTSevere Thunderstorm WarningJANLauderdale66 min
Jun 11, 8:20 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington93 min
Jun 11, 8:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin79 min
Jun 11, 8:33 PM CDTSpecial Weather StatementJANJasper32 min
Jun 11, 8:36 PM CDTFlash Flood WarningJANNewton, Scott114 min
Jun 11, 8:41 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
Jun 11, 8:49 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Smith71 min
Jun 11, 9:05 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren55 min
Jun 11, 9:12 PM CDTSevere Thunderstorm WarningJANJasper, Simpson, Smith63 min
Jun 11, 9:14 PM CDTSevere Thunderstorm WarningJANCopiah76 min
Jun 11, 9:19 PM CDTFlash Flood WarningJANRankin116 min
Jun 11, 9:29 PM CDTSevere Thunderstorm WarningJANJones76 min
Jun 11, 9:42 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis63 min
Jun 11, 9:55 PM CDTSevere Thunderstorm WarningJANLawrence65 min
Jun 11, 9:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson62 min
Jun 11, 10:08 PM CDTSevere Thunderstorm WarningJANLincoln82 min
Jun 11, 10:53 PM CDTSevere Thunderstorm WarningJANAdams, Franklin60 min
Jun 12, 1:15 AM CDTSpecial Weather StatementJANBolivar50 min
Jun 12, 2:19 AM CDTSpecial Weather StatementJANLeflore, Sunflower61 min
Jun 12, 2:29 AM CDTSpecial Weather StatementJANCarroll61 min
Jun 12, 2:47 AM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
Jun 12, 3:11 AM CDTSevere Thunderstorm WarningJANHolmes49 min
Jun 12, 3:23 AM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower62 min
Jun 12, 4:08 AM CDTSpecial Weather StatementJANMadison57 min
Jun 12, 5:50 AM CDTAreal Flood WarningJANBolivar, Sunflower, Washington3 hr
Jun 12, 7:15 AM CDTSevere Thunderstorm WarningJANClaiborne, Issaquena, Jefferson, Warren30 min
Jun 12, 8:24 AM CDTSpecial Weather StatementJANCopiah, Franklin, Lincoln31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.